PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1994 | 30 | 1 | 299-311
Tytuł artykułu

Nonassociative normed algebras: geometric aspects

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN

Introduction. The aim of this paper is to review some relevant results concerning the geometry of nonassociative normed algebras, without assuming in the first instance that such algebras satisfy any familiar identity, like associativity, commutativity, or Jordan axiom. In the opinion of the author, the most impressive fact in this direction is that most of the celebrated natural geometric conditions that can be required for associative normed algebras, when imposed on a general nonassociative normed algebra, imply that the algebra is actually "nearly associative". We shall explain this idea by selecting four favourite topics, namely:
• Nonassociative Vidav-Palmer theorem,
• Nonassociative Gelfand-Naimark theorem,
• Nonassociative smooth normed algebras, and
• One-sided division absolute valued algebras.
Although there are classical nice forerunners in this circle of ideas, as for example the Albert-Urbanik-Wright determination of (nonassociative) absolute valued algebras with a unit ([2], [3], [42], and [41]), a systematic treatment of questions of this type has been made only recently, more precisely since 1980 [34].
Słowa kluczowe
Rocznik
Tom
30
Numer
1
Strony
299-311
Opis fizyczny
Daty
wydano
1994
Twórcy
  • Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Granada, 18071 Granada, Spain
Bibliografia
  • [1] C. A. Akemann and B. Russo, Geometry of the unit sphere of a C*-algebra and its dual, Pacific J. Math. 32 (1970), 575-585.
  • [2] A. A. Albert, Absolute valued algebras, Ann. of Math. 48 (1947), 495-501.
  • [3] A. A. Albert, Absolute valued algebraic algebras, Bull. Amer. Math. Soc. 55 (1949), 763-768; A note of correction, ibid. 55 (1949), 1191.
  • [4] E. M. Alfsen and E. G. Effros, Structure in real Banach spaces II, Ann. of Math. 96 (1972), 129-173.
  • [5] K. Alvermann and G. Janssen, Real and complex non-commutative Jordan Banach algebras, Math. Z. 185 (1984), 105-113.
  • [6] J. A. Anquela, F. Montaner and T. Cortés, On primitive Jordan algebras, J. Algebra, to appear.
  • [7] J. A. Anquela, F. Montaner and T. Cortés, On maximal modular inner ideals in Jordan algebras, Comm. Algebra 21 (1993), 2537-2554.
  • [8] C. Aparicio, F. Ocaña, R. Payá and A. Rodríguez, A non-smooth extension of Fréchet differentiability of the norm with applications to numerical ranges, Glasgow Math. J. 28 (1986), 121-137.
  • [9] D. B. Blecher, Z. Ruan and A. M. Sinclair, A characterization of operator algebras, J. Funct. Anal. 89 (1990), 188-201.
  • [10] F. F. Bonsall, Jordan algebras spanned by hermitian elements of a Banach algebra, Math. Proc. Cambridge Philos. Soc. 81 (1977), 3-13.
  • [11] F. F. Bonsall and J. Duncan, Numerical Ranges of Operators on Normed Spaces and of Elements of Normed Algebras, London Math. Soc. Lecture Note Ser. 2, Cambridge University Press, 1971.
  • [12] R. Bott and J. Milnor, On the parallelizability of the spheres, Bull. Amer. Math. Soc. 64 (1958), 87-89.
  • [13] R. B. Braun, Structure and representations of non-commutative C*-Jordan algebras, Manuscripta Math. 41 (1983), 139-171.
  • [14] R. B. Braun, A Gelfand-Neumark theorem for C*-alternative algebras, Math. Z. 185 (1984), 225-242.
  • [15] M. Cabrera and A. Rodríguez, Nonassociative ultraprime normed algebras, Quart. J. Math. Oxford 43 (1992), 1-7.
  • [16] M. Cabrera and A. Rodríguez, New associative and nonassociative Gelfand-Naimark theorems, Manuscripta Math. 79 (1993), 197-208.
  • [17] J. A. Cuenca, On one-sided division infinite-dimensional normed real algebras, Publ. Mat. 36 (1992), 485-488.
  • [18] A. Fernández, E. Garcia and A. Rodríguez, A Zel'manov prime theorem for JB*-algebras, J. London Math. Soc. 46 (1992), 319-335.
  • [19] A. Fernández and A. Rodríguez, Primitive noncommutative Jordan algebras with nonzero socle, Proc. Amer. Math. Soc. 96 (1986), 199-206.
  • [20] Y. Friedman and B. Russo, The Gelfand-Naimark theorem for JB*-triples, Duke Math. J. 53 (1986), 139-148.
  • [21] J. R. Giles, D. A. Gregory and B. Sims, Geometrical implications of upper semi-continuity of the duality mapping on a Banach space, Pacific J. Math. 79 (1978), 99-108.
  • [22] H. Hanche-Olsen and E. Stormer, Jordan Operator Algebras, Monograph Stud. Math. 21, Pitman, 1984.
  • [23] L. Hogben and K. McCrimmon, Maximal modular inner ideals and the Jacobson radical of a Jordan algebra, J. Algebra 68 (1981), 155-169.
  • [24] N. Jacobson, Structure and Representations of Jordan Algebras, Amer. Math. Soc. Colloq. Publ. 39, Providence, R.I., 1968.
  • [25] R. V. Kadison, A representation theory for commutative topological algebras, Mem. Amer. Math. Soc. 7 (1951).
  • [26] A. M. Kaidi, J. Martínez and A. Rodríguez, On a nonassociative Vidav-Palmer theorem, Quart. J. Math. Oxford 32 (1981), 435-442.
  • [27] M. L. El-Mallah et A. Micali, Sur les dimensions des algèbres absolument valuées, J. Algebra 68 (1981), 237-246.
  • [28] J. Martínez, JV-algebras, Math. Proc. Cambridge Philos. Soc. 87 (1980), 47-50.
  • [29] J. Martínez, J. F. Mena, R. Payá and A. Rodríguez, An approach to numerical ranges without Banach algebra theory, Illinois J. Math. 29 (1985), 609-626.
  • [30] K. McCrimmon and E. Zel'manov, The structure of strongly prime quadratic Jordan algebras, Adv. in Math. 69 (1988), 133-222.
  • [31] J. I. Nieto, Gateaux differentials in Banach algebras, Math. Z. 139 (1974), 23-34.
  • [32] R. Payá, J. Pérez and A. Rodríguez, Non-commutative Jordan C*-algebras, Manu- scripta Math. 37 (1982), 87-120.
  • [33] R. Payá, J. Pérez and A. Rodríguez, Type I factor representations of non-commutative JB*-algebras, Proc. London Math. Soc. 48 (1984), 428-444.
  • [34] A. Rodríguez, A Vidav-Palmer theorem for Jordan C*-algebras and related topics, J. London Math. Soc. 22 (1980), 318-332.
  • [35] A. Rodríguez, Nonassociative normed algebras spanned by hermitian elements, Proc. London Math. Soc. 47 (1983), 258-274.
  • [36] A. Rodríguez, An approach to Jordan-Banach algebras from the theory of nonassociative complete normed algebras, Ann. Sci. Univ. Clermont-Ferrand II Math. 27 (1991), 1-57.
  • [37] A. Rodríguez, One-sided division absolute valued algebras, Publ. Mat. 36 (1992), 925-954.
  • [38] R. D. Schafer, An Introduction to Nonassociative Algebras, Academic Press, New York, 1966.
  • [39] E. Strzelecki, Power-associative regular real normed algebras, J. Austral. Math. Soc. 6 (1966), 193-209.
  • [40] H. Upmeier, Symmetric Banach Manifolds and Jordan C*-algebras, North-Holland, Amsterdam, 1985.
  • [41] K. Urbanik and F. B. Wright, Absolute valued algebras, Proc. Amer. Math. Soc. 11 (1960), 861-866.
  • [42] F. B. Wright, Absolute valued algebras, Proc. Nat. Acad. Sci. U.S.A. 39 (1953), 330-332.
  • [43] J. D. M. Wright, Jordan C*-algebras, Michigan Math. J. 24 (1977), 291-302.
  • [44] J. D. M. Wright and M. A. Youngson, On isometries of Jordan algebras, J. London Math. Soc. 17 (1978), 339-344.
  • [45] M. A. Youngson, A Vidav theorem for Banach Jordan algebras, Math. Proc. Cambridge Philos. Soc. 84 (1978), 263-272.
  • [46] M. A. Youngson, Hermitian operators on Banach Jordan algebras, Proc. Edinburgh Math. Soc. 22 (1979), 93-104.
  • [47] E. Zel'manov, On prime Jordan algebras II, Siberian Math. J. 24 (1983), 89-104.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-bcpv30z1p299bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.